Topological Methods in Nonlinear Analysis

The suspension isomorphism for cohomology index braids

Krzysztof P. Rybakowski

Full-text: Open access


Let $X$ be a metric space, $\pi$ be a local semiflow on $X$, $k\in{\mathbb N}$, $E$ be a $k$-dimensional normed real vector space and $\widetilde\pi$ be the semiflow generated by the equation $\dot y=Ly$, where $L\colon E\to E$ is a linear map whose all eigenvalues have positive real parts. We show in this paper that for every admissible isolated $\pi$-invariant set $S$ there is a well-defined isomorphism of degree $k$ from the (Alexander-Spanier)-cohomology categorial Conley-Morse index of $(\pi,S)$ to the cohomology categorial Conley-Morse index of $(\pi\times\widetilde\pi,S\times\{0\})$ such that the family of these isomorphisms commutes with cohomology index sequences. This extends previous results by Carbinatto and Rybakowski to the Alexander-Spanier-cohomology case.

Article information

Topol. Methods Nonlinear Anal., Volume 29, Number 1 (2007), 1-28.

First available in Project Euclid: 13 May 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Rybakowski, Krzysztof P. The suspension isomorphism for cohomology index braids. Topol. Methods Nonlinear Anal. 29 (2007), no. 1, 1--28.

Export citation


  • \ref\no\dfaAr V. Arnold, Ordinary Differential Equations, Springer–Verlag (1992)
  • \ref\no \dfaCR M. C. Carbinatto and K. P. Rybakowski, Morse decompositions in the absence of uniqueness , Topol. Methods Nonlinear Anal., 18(2001), 205–242 \ref\no \dfaCR5 ––––, Morse decompositions in the absence of uniqueness\rom, II, Topol. Methods Nonlinear Anal., 22 (2003), 17–53 \ref\no \dfaCR6 ––––, Nested sequences of index filtrations and continuation of the connection matrix , J. Differential Equations, 207 (2004), 458–488 \ref\no \dfaCR8 ––––, Homology index braids in infinite-dimensional Conley index theory , Topol. Methods Nonlinear Anal., 26 (2005), 35–74 \ref\no \dfaCR9 ––––, The suspension isomorphism for homology index braids , Topol. Methods Nonlinear Anal., to appear
  • \ref\no \dfaF1 R. D. Franzosa, Index filtrations and the homology index braid for partially ordered Morse decompositions , Trans. Amer. Math. Soc., 298 (1986), 193–213 \ref\no \dfaF2 ––––, The connection matrix theory for Morse decompositions , Trans. Amer. Math. Soc., 311 (1989), 561–592 \ref\no
  • \dfaFM R. D. Franzosa and K. Mischaikow, The connection matrix theory for semiflows on (not necessarily locally compact) metric spaces , J. Differential Equations, 71 (1988), 270–287 \ref\no \dfaL
  • W. Lück, Algebraische Topologie, Vieweg (2005)
  • \ref\no \dfaML S. Mac Lane, Homology, Springer–Verlag, Berlin (1975)
  • \ref\no \dfaO M. Osborne, Basic Homological Algebra, Springer–Verlag, Berlin (2000)
  • \ref\no \dfaR1 K. P. Rybakowski, The Morse index, repeller-attractor pairs and the connection index for semiflows on noncompact spaces , J. Differential Equations, 47 (1983), 66–98 \ref\no \dfaKPR ––––, The Homotopy Index and Partial Differential Equations, Springer–Verlag, Berlin (1987) \ref\no \dfaS
  • E. H. Spanier, Algebraic Topology, McGraw–Hill, New York (1966)